MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC. (LOUISVILLE) STEALTHSTATION S8 EM CRANIAL SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT

MEDTRONIC NAVIGATION, INC. (LOUISVILLE) STEALTHSTATION S8 EM CRANIAL SYSTEM; NEUROLOGICAL STEREOTAXIC INSTRUMENT
Catalog Number 9735668
Medical Device Problem Codes Application Interface Becomes Non-Functional Or Program Exits Abnormally (1138); No Display/Image (1183); Electrical /Electronic Property Problem (1198)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/04/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A medtronic representative went to the site to test the equipment.Testing revealed that the ups was installed and the system would not shut down from the application but could he hard shut down and could not be triggered from applications or admin.The issue could be replicated when the ethernet connection was pulled from the back of the computer.Swapping the etherenet cables and confirming the cabling connection did not resolve the issue.Changing the cable configuration on switch and resetting the switching did not resolve the issue.When a self test was performed an unknown firmware issue was noticed in the internal firmware and networking tab.Networking tab however indicated that it was connected.The uninterruptible power supply (ups) was replaced again along with a switch but the issue persisted.Upon booting down the system the screen displayed no video.During self test multiple components listed firmware issues and a red ip address was listed.The system was powered down and was left for some time before powering up.After the system was powered on, the self test revealed that everything was functioning normally.It was reported that the site had no grounding on the outlets.No parts have been received by the manufacturer for evaluation.
 
Event or Problem Description
Medtronic received information regarding a navigation device being used for a functional endoscopic sinus surgery (fess).It was reported that while navigating, the system went to the splash screen and then stated no video detected.The representative checked the monitor settings and it was on hdmi.The representative reseated the cables coming from the monitor, with no resolve.It was noted that the computer was not running.The representative then looked at the uninterruptible power supply (ups) and reported that only the v6-11 were green.Navigation was aborted.There was no reported delay in surgery and no reported impact to patient outcome.
 
Additional Manufacturer Narrative
Additional information: unique device identification (udi) and device manufacture date provided.The uninterruptible power supply (ups) for the navigation system was returned to the manufacturer for evaluation.It was noted that the unit would not power on when prompted by the user.The hardware investigation found that the reported event was related to a hardware issue.This issue was documented in a medtronic navigation hardware anomaly tracking database.A second ups was returned to the manufacturer for analysis.The unit was found to be fully functional with no problem found.The reported event could not be duplicated by medtronic personnel.
 
Additional Manufacturer Narrative
Correction: a medtronic representative went to the site to test the equipment.Testing revealed that the uninterruptible power supply (ups) for the navigation system was replaced to restore functionality.The system then passed the system checkout and was found to be fully functional.

Brand Name
STEALTHSTATION S8 EM CRANIAL SYSTEM
Common Device Name
NEUROLOGICAL STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC. (LOUISVILLE)
826 coal creek circle
louisville CO 80027
MDR Report Key7647061
Report Number1723170-2018-03045
Device Sequence Number157117
Product Code HAW
UDI-Device Identifier00643169877016
UDI-Public00643169877016
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K162309
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number9735668
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/26/2018
Initial Date Received by Manufacturer 06/04/2018
Supplement Date Received by Manufacturer07/18/2018
07/18/2018
Initial Report FDA Received Date06/28/2018
Supplement Report FDA Received Date07/18/2018
07/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age18 YR
Patient Weight68